Hail, Rooks
- When
- April 7, 4:45 PM CST
- Where
- Rooks County, 2 mi SSW of Plainville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.203, -99.314
This small, short-lived event was the result of two different storms on this Sunday. One storm was an apparent supercell which tracked east along the southern borders of Rooks and Osborne counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
This small, short-lived event was the result of two different storms on this Sunday. One storm was an apparent supercell which tracked east along the southern borders of Rooks and Osborne counties. This storm was responsible for producing several reports of hail, the largest of which was the size of ping pong balls, just south of Plainville. The other severe weather occurred with a short line segment of storms, over Phillips county, that transitioned into a small-scale bow echo. This line of storms headed east across Smith and Jewell counties producing sub-severe hail and isolated wind damage, including estimated winds up to 70 mph. A car port was also blown onto a house near Lebanon.
The tail end of a cold front, associated with a low pressure system crossing the Great Lakes, sagged to the northern Kansas border by late afternoon. Temperatures in the 70s, with dewpoints in the 40s, was not initially conducive to thunderstorms. However, southerly winds drew dewpoints in the low to mid 50s northward. This provided just enough instability to result in thunderstorms over north-central Kansas around mid-afternoon. So, while deep layer shear was supportive of severe thunderstorms (30-40 knots), instability was marginally sufficient with mean layer CAPE ranging from 500 to 1000 J/kg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 7, 2:34 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 334 PM CDT SUN APR 7 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 334 PM CDT SUN APR 7 2013 MAIN FORECAST CONCERNS WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS THIS EVENING AND MONDAY AND TEMPERATURES. SHOWERS HAVE CONTINUED TO DEVELOP THIS AFTERNOON BUT THERE HAS BEEN ONLY VERY ISOLATED LIGHTNING AND MOSTLY TO THE WEST OF THE FORECAST AREA. EXPECT THESE SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE TO MOVE THROUGH THE FORECAST AREA THE REMAINDER OF THE AFTERNOON INTO THIS EVENING. BY LATE THIS AFTERNOON THE MOST UNSTABLE CAPE INCREASES TO AROUND 800 J/KG IN NORTH CENTRAL KANSAS AND FAR SOUTH CENTRAL NEBRASKA. THIS IS ALSO WHERE THERE HAVE BEEN A FEW BREAKS IN THE CLOUDS AND TEMPERATURES ARE THE WARMEST. EXPECT THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE SOUTHERN PART OF THE FORECAST AREA LATE THIS AFTERNOON INTO THIS EVENING. DURING THE EVENING THE UPPER WAVE RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE EAST AND SHOWERS AND THUNDERSTORMS WILL BE COMING TO AN END FROM WEST TO EAST ACROSS THE AREA. SKIES WILL CLEAR OUT BEHIND THE PRECIPITATION AS WELL. TEMPERATURES WILL CONTINUE TO BE WARM TONIGHT. AS A LOW PRESSURE SYSTEM DEVELOPS TO THE SOUTHWEST OF THE AREA THERE WILL BE SOUTH WINDS ACROSS THE AREA MONDAY. THIS WILL BRING IN A GOOD FETCH OF MOISTURE FROM THE SOUTH/SOUTHEAST. EXPECT CLOUDS TO INCREASE DURING THE DAY. TEMPERATURES WILL BE WARM WITH THE SOUTH WINDS. MODELS ARE KEEPING THE PRECIPITATION FOR MONDAY FURTHER TO THE WEST. HAVE KEPT THE MORNING DRY AND BROUGHT PRECIPITATION INTO THE AREA DURING THE AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 334 PM CDT SUN APR 7 2013 THE LONG TERM FORECAST PERIOD IS STILL EXPECTED TO START OFF ACTIVE AS A MID LEVEL LOW MOVES INTO THE SOUTHWESTERN CONUS. GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...ANS SREF-MEAN ALL SUGGEST THIS MID LEVEL LOW WILL MOVE EAST/NORTHEAST INTO THE CENTRAL ROCKY MOUNTAIN RANGE ON TUESDAY...AND THEN EAST ACROSS THE CENTRAL PLAINS AND MID-MISSISSIPPI VALLEY WEDNESDAY INTO THURSDAY. AT THE SURFACE AN AREA OF CYCLOGENESIS SHOULD BE REALIZED OVER SOUTHEASTERN COLORADO BY EARLY TUESDAY. THIS SURFACE LOW IS THEN EXPECTED TO MOVE EAST ACROSS CENTRAL KANSAS DURING THE DAY TUESDAY AND ON INTO THE MID-MISSISSIPPI VALLEY HEADING INTO TUESDAY NIGHT AND WEDNESDAY. OMEGA AHEAD OF THE MID LEVEL LOW...ON THE ORDER OF 5-15-UBAR/S...PER THE NAM AND OPERATIONAL GFS...IS EXPECTED TO OVERTAKE OUR AREA MONDAY NIGHT INTO TUESDAY MORNING AND THEN LINGER OVER THE AREA HEADING INTO THE DAY TUESDAY. THE PRIMARY AXIS OF OMEGA IS THEN EXPECTED TO MOVE EAST/NORTHEAST OUT OF OUR AREA HEADING INTO TUESDAY NIGHT AS A MID LEVEL DRY INTRUSION ALSO INFILTRATES OUR AREA FROM THE SOUTHWEST. THAT BEING SAID...AN AXIS OF MID LEVEL DEFORMATION TO THE WEST/NORTHWEST OF THE MID LEVEL LOW IS THEN EXPECTED TO SWEEP ACROSS PORTIONS OF OUR CWA TUESDAY EVENING. THIS AXIS OF DEFORMATION SHOULD THEN PUSH EAST OF OUR AREA AT SOME POINT ON WEDNESDAY. THE AFOREMENTIONED OMEGA IS STILL EXPECTED TO PROMOTE PRECIPITATION PRODUCTION ACROSS MOST ALL OF OUR CWA MONDAY NIGHT THROUGH MUCH OF TUESDAY AND AS A RESULT...70-90% POPS ARE IN EXISTENCE ACROSS MUCH OF OUR CWA MONDAY NIGHT INTO TUESDAY EVENING. NOT SURE HOW WIDESPREAD OR LONG LASTING PRECIPITATION WILL BE ACROSS THE AREA BEYOND THE DAY TUESDAY AS A RESULT OF THE MID LEVEL DEFORMATION...BUT WENT AHEAD AND LINGERED ~20% ACROSS MUCH OF THE CWA THROUGH MUCH OF WEDNESDAY IN CASE THE DEFORMATION BAND DOES LINGER A TOUCH. GUIDANCE CONTINUES TO SUGGEST A 50-60KT 850MB JET STREAK WILL DEVELOP OVER PORTIONS OF OUR AREA MONDAY NIGHT INTO EARLY TUESDAY MORNING. THE INCREASED LOW LEVEL THERMAL ADVECTION...WORKING IN CONCERT WITH THE SYNOPTIC-SCALE OMEGA ALREADY IN PLACE...SHOULD PROMOTE AN EXPANDING PRECIPITATION SHIELD. THAT BEING SAID...FORECAST PROXIMITY SOUNDINGS FROM ACROSS THE CWA...PER THE NAM AND OPERATIONAL GFS...NOW SUGGEST A WARMER ELEVATED LAYER DEVELOPING NEAR 850MB DUE TO THE AFOREMENTIONED LOW LEVEL JET STREAK. DUE TO THIS INTENSIFYING LOW LEVEL WARM LAYER...IT HAS BECOME HARD TO FIND A PARCEL ROOTED ANYWHERE WITHIN THE LOWEST 400MB WHICH WOULD HAVE ENOUGH POTENTIAL INSTABILITY FOR SIGNIFICANT UPDRAFT PRODUCTION. MEAGER ELEVATED CAPE WILL CERTAINLY STILL BE AVAILABLE AND WILL KEEP THE THUNDER MENTION GOING IN THE FORECAST MONDAY NIGHT INTO EARLY TUESDAY MORNING AS A RESULT...BUT OTHER THAN A FEW LINGERING STRONG STORMS LEFTOVER FROM MONDAY AFTERNOON/EVENING CONVECTION...AM NOW NOT OVERLY IMPRESSED WITH THE SEVERE THREAT MONDAY NIGHT INTO TUESDAY MORNING. GUIDANCE IS IN VERY GOOD AGREEMENT WITH RESPECT TO THE PATH OF THE SURFACE LOW ACROSS CENTRAL KANSAS DURING THE DAY TUESDAY. SHOULD THESE SOLUTIONS VERIFY...THE RICHER LOW LEVEL MOISTURE SHOULD REMAIN SOUTH/SOUTHEAST OF OUR AREA FOR THE MOST PART THUS LIMITING THE POTENTIAL FOR SEVERE WEATHER ACROSS OUR CWA. THAT BEING SAID THERE ARE STILL INDICATIONS OF DEEP LAYER MUCAPE VALUES APPROACHING 1000J/KG ACROSS OUR EXTREME SOUTHEASTERN CWA JUST A LOW LEVEL BAROCLINIC ZONE IS ALSO CLEARING THE AREA. ASSUMING ENOUGH LOW LEVEL CONVERGENCE FOR SURFACE-BASED CONVECTION ALONG THE BAROCLINIC ZONE...SHOULD ALLOW THIS CAPE TO BE UTILIZED AND WITH 40-50KTS OF DEEP LAYER BULK SHEAR IN PLACE THE THREAT FOR SEVERE WEATHER ACROSS OUR EXTREME SOUTHEASTERN CWA REMAINS FOR LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. WILL CONTINUE SUCH WORDING IN THE HWO AS A RESULT. STARTING TUESDAY...BUT REALLY INTO TUESDAY NIGHT AND THE DAY WEDNESDAY...FORECAST PROXIMITY SOUNDINGS SUGGEST THE LOWER TROPOSPHERE WILL BECOME COOL ENOUGH FOR SNOW PRODUCTION...STARTING ACROSS OUR NORTHWEST BUT THEN WORKING SOUTHEAST AS A COOLER LOW LEVEL AIRMASS INFILTRATES ON THE HEELS OF THE PASSING LOW LEVEL BAROCLINIC ZONE. WENT AHEAD AND CONTINUED SNOW WORDING IN THE FORECAST AS A RESULT...PRIMARILY FOR TUESDAY NIGHT INTO WEDNESDAY MORNING. DUE TO THE LIGHT NATURE OF THE PRECIPITATION AND WARM SURFACE TEMPERATURES...LITTLE IN THE WAY OF SNOW ACCUMULATION IS CURRENTLY EXPECTED. THAT BEING SAID...IT IS NOT OUT OF THE REALM OF POSSIBILITIES THAT ~0.5" COULD BE REALIZED ON GRASSY SURFACES ACROSS OUR NORTHWESTERN CWA. FINALLY...IT IS WORTH NOTING THAT FORECAST PROXIMITY SOUNDINGS ALSO SUGGEST A PERIOD OF SLEET OR PERHAPS FREEZING RAIN ACROSS OUR NORTH/NORTHWEST ON TUESDAY. THE SOUNDINGS SUGGEST SLEET IS THE BETTER BET AND THUS WENT WITH SLEET WORDING IN THE FORECAST...BUT SOMETHING FOR FUTURE SHIFTS TO CONTINUE MONITORING. THE OTHER BIG STORY WITH THIS UPCOMING STORM SYSTEM IS THE POTENTIAL FOR A STRONG SURFACE WIND POST-FROPA DURING THE DAY TUESDAY. MAV/GFS GUIDANCE IS VERY ROBUST WITH RESPECT TO THE WIND SPEED...SUGGESTING A SUSTAINED WIND OF ~30KTS WILL BE REALIZED ACROSS THE NORTHWESTERN-HALF OF OUR CWA AROUND SUNRISE TUESDAY...FOLLOWED BY A ~25KT SUSTAINED WIND ACROSS MUCH OF THE CWA BEHIND THE FRONT THROUGH THE REMAINDER OF TUESDAY. MET/NAM GUIDANCE ON THE OTHER HAND IS NOT NEARLY AS INTENSE...SUGGESTING A 20-25KT WIND FOR THE MOST PART FOR LOCATIONS BEHIND THE FRONT. AWFULLY HARD TO IGNORE THE MAV/GFS GUIDANCE SO FOR THE FORECAST...OPTED TO TAKE A BLEND OF MAV/GFS AND MET/NAM GUIDANCE WHICH PROVIDES A ~24KT WIND TO NORTHWESTERN HALF OF THE AREA THROUGH MUCH OF TUESDAY. THIS IS SOMETHING FUTURE SHIFTS WILL NEED TO MONITOR CLOSELY AS A WIND ADVISORY IS CERTAINLY POSSIBLE TUESDAY. WILL GO AHEAD AND MENTION THE STRONG WIND...ALBEIT CURRENTLY FORECAST JUST BELOW WIND ADVISORY CRITERIA...IN THE HWO. AN OVERALL LACK IN KINEMATIC FORCING SHOULD PRESENT DRY CONDITIONS TO OUR AREA THURSDAY THROUGH FRIDAY NIGHT. BEGINNING SATURDAY THERE ARE INDICATIONS OF A MID LEVEL SHORT WAVE MOVING ACROSS PORTIONS OF THE REGION WHICH MAY BRING PRECIPITATION TO THE AREA SATURDAY AND SUNDAY. ALLBLEND PROVIDED 20-30% POPS TO MUCH OF THE AREA FOR NEXT WEEKEND AND THESE POPS WERE LEFT UNCHANGED. TOUGH TEMPERATURE FORECAST FOR TUESDAY AS THE PASSAGE OF THE LOW LEVEL BAROCLINIC ZONE WILL LIKELY BRING A WIDE RANGE OF TEMPERATURES TO THE AREA. CURRENT FORECAST CALLS FOR 30S ACROSS OUR NORTHWEST AND 60S ACROSS OUR SOUTHEAST...BUT THESE WOULD EASILY NEED ADJUSTED BASED ON THE TIMING OF THE BAROCLINIC ZONE. LOW LEVEL COLD AIR ADVECTION WILL THEN PROMOTE A COOLING TREND WEDNESDAY...WITH A WARMING TREND THEN EXPECTED THURSDAY THROUGH THE END OF THE LONG TERM FORECAST PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1210 PM CDT SUN APR 7 2013 SHOWERS HAVE DEVELOPED AND ARE MOVING TOWARD THE EAST THIS AFTERNOON. THERE MAY BE A FEW AROUND EARLY THIS AFTERNOON BUT THE MOST OF THEM WILL BE LATER THIS AFTERNOON AND TOWARD EVENING. ONCE THE SHOWERS COME TO AN END THE CLOUDS WILL DIMINISH AS WELL DURING THE EVENING. EXPECT VFR CONDITIONS THROUGH THE PERIOD. WINDS ARE A BIT TRICKY WITH FAIRLY LIGHT WINDS DIRECTIONS ARE VARIABLE AND ARE EVEN MORE SO WHERE THERE ARE A FEW SHOWERS AROUND. TRIED TO PICK THE MOST LIKELY DIRECTION...BUT WITH LIGHT WINDS EXPECT SOME VARIABILITY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...BRYANT AVIATION...JCB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 540 PM CDT SUN APR 7 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 082245- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 540 PM CDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH ABOUT MIDNIGHT...PRIMARILY ACROSS PORTIONS OF NORTH CENTRAL KANSAS. HAIL TO THE SIZE OF QUARTERS AND BRIEF THUNDERSTORM WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA MONDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY SOUTH OF I-80...LATE MONDAY AFTERNOON INTO MONDAY EVENING. HAIL TO THE SIZE OF QUARTERS...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE SHOULD SEVERE WEATHER BE REALIZED ON MONDAY. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AFTERNOON AND EVENING...PRIMARILY ALONG AND SOUTHEAST OF A LINE FROM GENEVA NEBRASKA TO OSBORNE KANSAS. HAIL TO THE SIZE OF QUARTERS...BRIEF THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND PERHAPS AN ISOLATED TORNADO WILL ALL BE POSSIBLE SHOULD SEVERE WEATHER BE REALIZED. A STRONG NORTH WIND...SUSTAINED AT 25 TO NEAR 30 MPH WITH LOCALLY HIGHER GUSTS...WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA ON TUESDAY. A PERIOD OF SLEET WILL BE POSSIBLE DURING THE DAY TUESDAY...PRIMARILY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND NORTHWEST OF A LINE FROM ELWOOD TO GREELEY. ISOLATED SLICK SPOTS ON AREA ROADWAYS MAY RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 10 PM CDT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
306 PM CDT SUN APR 7 2013
NEZ072-082-083-072045-
FURNAS NE-GOSPER NE-HARLAN NE-
306 PM CDT SUN APR 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARLAN...
SOUTHEASTERN GOSPER AND FURNAS COUNTIES UNTIL 345 PM CDT...
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILSONVILLE...OR 24 MILES NORTH OF NORTON...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HOLBROOK...
ARAPAHOE...
EDISON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4053 9982 4038 9964 4035 9964 4035 9960
4030 9954 4007 10005 4018 10018
TIME...MOT...LOC 2006Z 226DEG 28KT 4019 10002
JCBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
401 PM CDT SUN APR 7 2013
NEZ082-072145-
FURNAS NE-
401 PM CDT SUN APR 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR FURNAS COUNTY UNTIL 445 PM CDT...
AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LEBANON...OR 17 MILES
NORTHWEST OF NORTON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILSONVILLE...
HENDLEY...
BEAVER CITY...
HOLLINGER...
EDISON...
ARAPAHOE...
OXFORD...
LAT...LON 4034 9991 4034 9963 4000 9963 3999 10008
4000 10019 4000 10020 4008 10020
TIME...MOT...LOC 2101Z 229DEG 25KT 3998 10015
ROSSISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT SUN APR 7 2013
KSZ017-072245-
ROOKS KS-
504 PM CDT SUN APR 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 545 PM CDT...
AT 459 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 2 MILES
SOUTH OF PALCO...OR 22 MILES SOUTHEAST OF HILL CITY...PRODUCING PEA
SIZE HAIL AND HEAVY RAIN...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ZURICH...
PLAINVILLE...
CODELL...
STOCKTON...
LAT...LON 3913 9961 3922 9961 3947 9923 3921 9906
3913 9928 3913 9960
TIME...MOT...LOC 2203Z 230DEG 26KT 3915 9952
ROSSISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 516 PM CDT SUN APR 7 2013 NEZ074-084-072300- FRANKLIN NE-KEARNEY NE- 516 PM CDT SUN APR 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNEY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 600 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING OUTFLOW FROM A STRONG THUNDERSTORM NEAR HILDRETH...OR 22 MILES EAST OF HOLDREGE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED AHEAD OF THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORMAN... LAT...LON 4059 9873 4035 9873 4025 9897 4038 9913 TIME...MOT...LOC 2216Z 230DEG 26KT 4038 9895 ROSSI
The Grand Island radar (KUEX), 145 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
Quarter size hail was mixed with smaller hail.
This report was a public report, relayed by the emergency manager. The ping pong size hail occurred along with 1.5 inches of rain and the hail was 6 inches deep.
Nickel size hail covered the roadways near the intersection of roads 340 and D.
A car port was blown on top of a house.
Blowing dust and zero visibility occurred along with the wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441621, 441622, 441624, 441625, 441629, 441638.